MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.8MM Q-FIX ASA W/1 MT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. 1.8MM Q-FIX ASA W/1 MT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205859
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165); Joint Laxity (4526)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision mpfl reconstruction procedure, it was noticed that two (2) q-fix anchor remained in-site after it was deployed, but the loaded minitape suture tails were severed in half once inserter and guide were removed.The sutures were removed from patient.The procedure was resumed after a non-significant delay, using a similar s+n back up product on an additional drilled bone hole, leaving a void in the patient.Patient is healthy and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H11: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: b5: describe event or problem, b7: other relevant history, including preexisting medical conditions and h6: health effect - clinical code.
 
Event or Problem Description
It was reported that during a revision mpfl reconstruction procedure, it was noticed that two (2) q-fix anchor remained in-site after it was deployed, but the loaded minitape suture tails were severed in half once inserter and guide were removed.The sutures were removed from patient.The procedure was resumed after a non-significant delay, using a similar s+n back up product on an additional drilled bone hole, leaving a void in the patient.Patient is healthy however it was reported that presented instability.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information on: b7.Corrected information on: h6 (clinical code and impact code).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a certificate of conformance is required with each shipment.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.

Brand Name
1.8MM Q-FIX ASA W/1 MT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24394942
Report Number1219602-2026-00524
Device Sequence Number8569732
Product Code MBI
UDI-Device Identifier00885556885390
UDI-Public885556885390
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205859
Device Lot Number2167286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/23/2026
03/20/2026
06/05/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date02/25/2026
03/25/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale